Journal of Applied Probability
- J. Appl. Probab.
- Volume 51, Number 4 (2014), 921-929.
Identifiability of a coalescent-based population tree model
Identifiability of evolutionary tree models has been a recent topic of discussion and some models have been shown to be nonidentifiable. A coalescent-based rooted population tree model, originally proposed by Nielsen et al. (1998), has been used by many authors in the last few years and is a simple tool to accurately model the changes in allele frequencies in the tree. However, the identifiability of this model has never been proven. Here we prove this model to be identifiable by showing that the model parameters can be expressed as functions of the probability distributions of subsamples, assuming that there are at least two (haploid) individuals sampled from each population. This a step toward proving the consistency of the maximum likelihood estimator of the population tree based on this model.
J. Appl. Probab., Volume 51, Number 4 (2014), 921-929.
First available in Project Euclid: 20 January 2015
Permanent link to this document
Mathematical Reviews number (MathSciNet)
Zentralblatt MATH identifier
Primary: 92B10: Taxonomy, cladistics, statistics
Secondary: 60G99: None of the above, but in this section 62P10: Applications to biology and medical sciences 92D15: Problems related to evolution
RoyChoudhury, Arindam. Identifiability of a coalescent-based population tree model. J. Appl. Probab. 51 (2014), no. 4, 921--929. https://projecteuclid.org/euclid.jap/1421763318